MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER
Model Number K2013151
Medical Device Problem Codes Connection Problem (2900); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned complaint samples were reviewed and it was confirmed fiber burns were apparent in both units.The rfid tags from the fibers were verified which indicated both units passed release inspection within specification.It can be confirmed each holmium laser fiber is 100% inspected for both visual and power testing performance defects prior to release for distribution.No manufacturing defects or contributing factors were identified upon review of the 2 holmium fiber units returned for this complaint.Additionally, it is acknowledged one of the units returned, unit 2, was utilized for 4 treatments which does not align with the information received for the complaint fiber.It was originally reported that both of the complaint samples were used only once.The energy transmission (complainant usage) of the fiber confirmed during the review of the rfid tag for both units is objective evidence that both units were operating as intended.The state of the laser utilized with these units can not be confirmed.No root cause for the burning of the fibers was identified.
 
Event or Problem Description
A notification was received regarding holmium fibers reported to have burned.The complainant reported, "4 therapeutic optical fibes were burned, batch f5019r".No patient harm was reported.

Brand Name
DORNIER HOLMIUM LASER FIBER
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw,
MDR Report Key10246226
Report Number1037955-2020-00019
Device Sequence Number3093118
Product Code GEX
UDI-Device Identifier04049958003158
UDI-Public01040499580031581724121810F5019R
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2024
Device Model NumberK2013151
Device Lot NumberF5019R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Device Age7 MO
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1